Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 441, NWS Little Rock, AR

November 26, 2001Calhoun County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 26, 2001, 7:18 PM CST for Calhoun County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2001, 7:18 PM CST (01:18 UTC)
Expired
Nov 26, 2001, 7:45 PM CST
In force
27 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Calhoun County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 6:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:00 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 26, 3:00 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST MON NOV 26 2001

A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER
TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER
EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH
MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER
MOST SECTIONS.

FCSTID = 38

.LZK...NONE.

In the hours before

Special weather statement, Nov 26, 6:05 PM CST, 1 hour 13 minutes before
ARZ003>007-013>016-022>025-031>034-038-039-042>047-053>057-062>069-
270215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CST MON NOV 26 2001

TORNADO WATCHES ARE IN EFFECT UNTIL 11 PM...COVERING MOST OF EASTERN
AND CENTRAL ARKANSAS.

ATMOSPHERIC CONDITIONS ARE EXTREMELY UNSTABLE THIS EVENING ACROSS THE
WATCH AREA. THE WATCH AREA PRECEDES A COLD FRONT THAT CONTINUES
TO MOVE EAST ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE
UNSTABLE CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST
THUNDERSTORMS WILL CONTINUE TO DEVELOP QUICKLY...AND WILL LIKELY
BECOME SUPERCELLS. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS SEVERE WEATHER THREAT.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:06 PM CSTSevere Thunderstorm WarningLZKLonoke34 min
Nov 26, 6:14 PM CSTTornado WarningLZKLincoln46 min
Nov 26, 6:17 PM CSTSevere Thunderstorm WarningLZKJefferson28 min
Nov 26, 6:51 PM CSTTornado WarningLZKJefferson24 min
Nov 26, 7:08 PM CSTTornado WarningLZKArkansas67 min
Nov 26, 7:43 PM CSTSevere Thunderstorm WarningLZKMonroe32 min
Nov 26, 8:22 PM CSTSevere Thunderstorm WarningLZKBradley38 min
Nov 26, 8:47 PM CSTSevere Thunderstorm WarningLZKDrew43 min
Nov 26, 9:28 PM CSTSevere Thunderstorm WarningLZKDesha47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.